Open Access
2004-2005 Sets of statistical cluster points and ℐ-cluster points.
Martin Sleziak, Vladimír Toma, Juraj Činčura, Tibor Šalát
Author Affiliations +
Real Anal. Exchange 30(2): 565-580 (2004-2005).


Let $\mathcal{I}$ be an admissible (i.e., proper and containing all finite subsets of $\mathbb{N}$) ideal of subsets of the set $\mathbb{N}^+$ of positive integers. The concept of $\mathcal{I}$-convergence of sequences in metric spaces generalizes the concept of statistical convergence and also the usual concept of convergence of sequences. In this paper we investigate some problems concerning the sets of $\mathcal{I}$-cluster points and, in particular, the sets of statistical cluster points of sequences in metric spaces which are known to be closed sets. In the first part of the paper we give a sufficient condition on a sequence $x=(x_n)_{n=1}^\infty$ in a boundedly compact metric space which ensures the connectedness of the set of all statistical cluster points of $x$. If $\Gamma_x(\mathcal{I})$ denotes the set of all $\mathcal{I}$-cluster points of the sequence $x$ and $M$ is a set of sequences in a metric space $X$ such that, for each $x\in M$, $\Gamma_x(\mathcal{I})\ne\emptyset$, then the assignment $x\mapsto\Gamma_x(\mathcal{I})$ gives a map $M\to\mathcal{F}$ where $\mathcal{F}$ is the set of all non-empty closed subsets of the space $X$ or $M\to\mathcal{C}$ where $\mathcal{C}$ is a suitable subset of $\mathcal{F}$. In the second part of the paper we study the continuity of this map with respect to the sup-metric on $M$ and some standard hypertopologies on $\mathcal{C}$ (the Vietoris topology, the Fell topology, the proximal topology and the topology given by the Hausdorff metric). We obtain some positive results in the case of locally compact and, particularly, boundedly compact metric spaces.


Download Citation

Martin Sleziak. Vladimír Toma. Juraj Činčura. Tibor Šalát. "Sets of statistical cluster points and ℐ-cluster points.." Real Anal. Exchange 30 (2) 565 - 580, 2004-2005.


Published: 2004-2005
First available in Project Euclid: 15 October 2005

zbMATH: 1103.40001
MathSciNet: MR2177419

Primary: 40A05 , 40C99

Keywords: $\mathcal I$-cluster point , $\mathcal I$-convergence , Fell topology , statistical cluster point , statistical convergence , Vietoris topology

Rights: Copyright © 2004 Michigan State University Press

Vol.30 • No. 2 • 2004-2005
Back to Top